Funnel Cloud, Lincoln
- When
- May 13, 12:40 AM PST to 12:50 AM PST
- Where
- Lincoln County, 6.6 mi W of Sprague
- Reported by
- Broadcast Media
- Coordinates
- 47.290, -118.110
A funnel cloud was reported appending from a weak thunderstorm just west of Sprague.
A media report of a funnel cloud near Sprague was recieved along with a photo confirming the sighting. Radar indicated a weak pulse type thunderstorm in the area when the funnel cloud was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A media report of a funnel cloud near Sprague was recieved along with a photo confirming the sighting. Radar indicated a weak pulse type thunderstorm in the area when the funnel cloud was reported. The funnel cloud dissipated without touching down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 12, 9:47 PM PST, 2 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Spokane WA 1047 PM PDT Fri May 12 2017 .SYNOPSIS... Tonight isolated showers will dissipate through northeast Washington and the Idaho Panhandle. Other showers will be possible near the Cascade crest. Otherwise tonight will be chilly, with some patchy fog in the northeastern valleys. An upper low off the coast will bring an extended period of cool, occasionally showery weather through the weekend and upcoming week. Steadier rains are expected on Tuesday. A ridge high pressure may bring warmer and drier conditions by the end of next week. && .DISCUSSION... Evening update: the showers are dissipating this hour. What is left lingers across the northeastern WA and northern portions of the Idaho Panhandle. These should continue to shift northeast and wane over the next few hours as one shortwave rounding the parent trough slips out. Closer to the center of that parent trough is another shortwave which will keep some shower threat alive near the Cascade crest. That feature will be moving in tomorrow to bring additional shower chances through the region, again of the hit-and-miss variety. Otherwise there will be a threat of patchy fog/low clouds later tonight into early Saturday. The best chances will be over the northeastern WA/ID Panhandle valleys. I wouldn't be surprised to see some in the outlying areas around the Spokane/C'dA area and Palouse, as well as along the Spokane River but confidence is low at this point. It will be also be a chilly night (so take care of sensitive plants if any are out, especially in the mountain valleys and more rural areas). I did lower overnight lows a degree or two but overall things look on track. /J. Cote' && .AVIATION... 06Z TAFS: The region will remain under the influence of an upper trough and the shortwaves rounding it. One shortwave is exiting and leaving clearer skies tonight, but we will be monitoring for some patchy fog/low clouds overnight near the eastern TAF sites. At this time confidence is low that it will be widespread/deep enough to make it into the TAF sites. The threat will be largely before 15/16Z. After that a threat of hit-and-miss showers will re-develop as the next shortwave rounds the trough. There could be some embedded thunderstorms. Where and when they may develop will be monitored and updates will be made should any be more likely to impact at TAF site. Overall they should be on the weaker side if any develop, but still could carry some heavy downpour, small hail and gusty wind threat. The risk for showers will wane from the west and south through the later afternoon and evening. /J. Cote' && .PRELIMINARY POINT TEMPS/POPS... Spokane 36 54 39 56 38 57 / 10 40 30 70 20 30 Coeur d'Alene 36 53 38 55 37 57 / 20 40 40 60 20 30 Pullman 37 51 38 55 37 55 / 10 60 20 50 10 30 Lewiston 39 56 42 61 42 62 / 10 60 30 50 20 30 Colville 39 55 39 56 39 60 / 20 40 40 60 40 30 Sandpoint 36 53 37 53 36 57 / 20 30 50 70 30 30 Kellogg 36 50 36 51 36 53 / 20 70 40 70 30 30 Moses Lake 39 62 42 64 41 63 / 10 20 10 20 10 20 Wenatchee 39 58 42 60 42 59 / 10 30 10 30 10 30 Omak 35 60 40 62 39 60 / 10 40 40 40 20 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous Weather Outlook National Weather Service Spokane WA 516 AM PDT Fri May 12 2017 IDZ001>004-026-027-WAZ031>038-041>044-131230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 516 AM PDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
The Spokane radar (KOTX), 57 km away, was scanning. The volume nearest the first event began at 08:42 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported appending from a weak thunderstorm just west of Sprague.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2017Every state in 2017This day in weather historyWarnings in Washington, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699565.